Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 451, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 4, 1994, 7:23 AM CST for Haskell County, Muskogee County, Pittsburg County, Oklahoma. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Nov 4, 1994, 7:23 AM CST (13:23 UTC)
- Expired
- Nov 4, 1994, 8:30 AM CST
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Haskell County, OK, Muskogee County, OK, Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 041325 RRA SVRTUL OKC101-061-121-041430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 723 AM CST FRI NOV 4 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...SOUTHERN MUSKOGEE COUNTY IN SOUTHEAST OKLAHOMA ...WESTERN HASKELL COUNTY...NORTHEASTERN PITTSBURG COUNTY AT 722 AM WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR QUINTON IN NORTHEAST PITTSBURG COUNTY. THIS STORM WAS MOVING TO THE NORTHEAST AT 30 MILES AN HOUR. QUINTON AND PORUM ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 3:58 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 4, 3:58 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT FRI NOV 4 1994
LOOKS LIKE VERY UNSETTLED WX WL CONT OVR ERN OK THRU 36-48 HRS
AS MDLS IN FAIRLY GOOD AGREEMENT IN BRINGING UPR TROF OUT ACRS THE
PLNS...TO JUST EAST OF FA BY LATE SAT. CDFNT RMNS NEARLY STNRY
OVR XTRM NWRN PART OF FA THIS MRNG...AND WL BE SLOW IN MOVG ACRS
ERN OK THRU SAT. AMS WL RMN VRY MOIST AND UNSTBL AHD OF THESE
FTRS...SO GOOD POTNTL FOR ADDITIONAL HVY RAINS. MESONET DATA
SHOWS 70+ DEWPTS HV NOSED AS FAR NORTH AS TUL ATTM. GIVEN AMT
OF RAIN THAT FELL OVR PARTS OF NE AND E-CNTL ZNS YSTDY AND LAST
EVNG...AND POTNTL FOR ADDITIONAL HVY RAIN...WL ISSUE FFA FOR MOST
OF AREA FOR TDA AND TNGT. POTNTL ALSO RMNS FOR SVR WX...AND TSTM
OUTLK WL ALSO BE ISSUED FOR THE AREA. COORD OUN AND LIT.
PRELIM NUMBERS: TUL 76/51/58 885 BVO 64/44/52 884
MLC 78/60/65 785 IDB 78/62/68 786
...04...
.TUL...FLASH FLOOD WxATCH TDA AND TNGT ZNS 56>58 & 60>77.In the hours before
Special weather statement, Nov 4, 6:10 AM CST, 1 hour 13 minutes before
OKZ054>077-041900- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 610 AM CST FRI NOV 4 1994 ...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA FOR TODAY AND TONIGHT... A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT ACROSS SOUTHEASTERN OKLAHOMA...ALONG AND SOUTH OF A LINE FROM HENRYETTA TO MUSKOGEE TO STILLWELL. ACROSS NORTHEASTERN OKLAHOMA TO THE NORTH OF THIS LINE...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT. A COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA FROM NEAR BARTLESVILLE TO STILLWATER. MOIST UNSTABLE AIR EXISTS ALONG AND SOUTH OF THE FRONT...WHERE DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHWARD TODAY. MEANWHILE...A STRONG STORM SYSTEM OVER THE SOUTHWESTERN STATES WILL APPROACH OKLAHOMA LATER TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT THIS MORNING...WHILE MORE WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING. THE THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. STRONG WIND SHEAR ABOVE THE GROUND MAY LEAD TO ISOLATED TORNADOES IN THE MODERATE RISK AREA. IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL EXISTS FOR FLOODING ACROSS EASTERN OKLAHOMA. THUNDERSTORMS THAT OCCURRED DURING THE PAST 24 HOURS PRODUCED 1 TO 3 INCHES OF RAIN ACROSS MUCH OF EASTERN AND SOUTHEASTERN OKLAHOMA WITH LOCALLY HEAVIER AMOUNTS. ADDITIONAL RAINFALL TODAY AND TONIGHT FROM THUNDERSTORMS MAY TOTAL 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS. THIS MAY RESULT IN FLOODING. AS A RESULT OF THIS THREAT...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST OF EASTERN OKLAHOMA TODAY AND TONIGHT. CIVIL DEFENSE AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO LOCAL WEATHER CONDITIONS AS WELL AS LATER STATEMENTS AND POSSIBLE WATCHES FROM THE NATIONAL WEATHER SERVICE...AND BE READY FOR ACTIVATION AT ANY TIME TODAY OR TONIGHT. PW
Special weather statement, Nov 4, 6:12 AM CST, 1 hour 11 minutes before
OKZ054>077-041900- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 610 AM CST FRI NOV 4 1994 ...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA FOR TODAY AND TONIGHT... A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT ACROSS SOUTHEASTERN OKLAHOMA...ALONG AND SOUTH OF A LINE FROM HENRYETTA TO MUSKOGEE TO STILLWELL. ACROSS NORTHEASTERN OKLAHOMA TO THE NORTH OF THIS LINE...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND EARLY TONIGHT. A COLD FRONT HAS BECOME NEARLY STATIONARY ACROSS NORTHERN OKLAHOMA FROM NEAR BARTLESVILLE TO STILLWATER. MOIST UNSTABLE AIR EXISTS ALONG AND SOUTH OF THE FRONT...WHERE DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHWARD TODAY. MEANWHILE...A STRONG STORM SYSTEM OVER THE SOUTHWESTERN STATES WILL APPROACH OKLAHOMA LATER TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT THIS MORNING...WHILE MORE WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING. THE THUNDERSTORMS THAT DEVELOP ALONG AND SOUTH OF THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. STRONG WIND SHEAR ABOVE THE GROUND MAY LEAD TO ISOLATED TORNADOES IN THE MODERATE RISK AREA. IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL EXISTS FOR FLOODING ACROSS EASTERN OKLAHOMA. THUNDERSTORMS THAT OCCURRED DURING THE PAST 24 HOURS PRODUCED 1 TO 3 INCHES OF RAIN ACROSS MUCH OF EASTERN AND SOUTHEASTERN OKLAHOMA WITH LOCALLY HEAVIER AMOUNTS. ADDITIONAL RAINFALL TODAY AND TONIGHT FROM THUNDERSTORMS MAY TOTAL 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS. THIS MAY RESULT IN FLOODING. AS A RESULT OF THIS THREAT...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST OF EASTERN OKLAHOMA TODAY AND TONIGHT. CIVIL DEFENSE AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT TO LOCAL WEATHER CONDITIONS AS WELL AS LATER STATEMENTS AND POSSIBLE WATCHES FROM THE NATIONAL WEATHER SERVICE...AND BE READY FOR ACTIVATION AT ANY TIME TODAY OR TONIGHT. PW
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:17 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 58 min |
| Nov 3, 6:17 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 20 min |
| Nov 3, 6:40 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 50 min |
| Nov 3, 8:00 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Nov 3, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 63 min |
| Nov 3, 8:42 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Nov 3, 8:56 PM CST | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Nov 3, 9:25 PM CST | Severe Thunderstorm Warning | TSA | Craig | 50 min |
| Nov 3, 9:28 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 62 min |
| Nov 3, 9:44 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Nov 4, 4:45 AM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 45 min |
| Nov 4, 5:46 AM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 44 min |
| Nov 4, 6:59 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 61 min |
| Nov 4, 12:52 PM CST | Flash Flood Warning | TSA | LeFlore, Sequoyah | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.